Alert archive / New York / Wind Chill Warnings in 2022
Wind Chill Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this wind chill warning at Jan 28, 2022, 3:30 AM EST for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Jan 28, 2022, 10:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 3:30 AM EST (08:30 UTC)
- In effect from
- Jan 28, 2022, 10:00 PM EST
- Expired
- Jan 29, 2022, 12:45 PM EST
- In force
- 15 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS41 KBTV 280830 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 330 AM EST Fri Jan 28 2022 NYZ026>031-087-282100- /O.NEW.KBTV.WC.W.0003.220129T0300Z-220129T1800Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ogdensburg, Potsdam, and Gouverneur 330 AM EST Fri Jan 28 2022 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 to 45 below zero. * WHERE...Portions of northern New York. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Lowest wind chills will occur between 3 AM and 9 AM early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NYZ034-035-VTZ001>003-005-006-008-009-016>018-282100- /O.NEW.KBTV.WC.Y.0007.220129T0300Z-220129T1800Z/ Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans- Western Chittenden-Lamoille-Washington-Western Addison- Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Lake Placid, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Newport, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Enosburg Falls, Richford, Underhill, Bristol, and Ripton 330 AM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero. * WHERE...Portions of central, northeast and northwest Vermont and northern New York. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will occur between 3 AM and 9 AM early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
4 follow-up statements
437 WWUS41 KBTV 282023 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 323 PM EST Fri Jan 28 2022 NYZ026>031-087-291030- /O.CON.KBTV.WC.W.0003.220129T0300Z-220129T1800Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ogdensburg, Potsdam, and Gouverneur 323 PM EST Fri Jan 28 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Dangerously cold wind chills as low as 30 to 40 below zero. * WHERE...Portions of northern New York. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The lowest wind chills will occur between 3 AM and 9 AM Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ VTZ004-291030- /O.NEW.KBTV.WW.Y.0005.220129T1800Z-220130T0600Z/ /O.EXA.KBTV.WC.Y.0007.220129T0300Z-220129T1800Z/ Essex- Including the city of Island Pond 323 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills as low as 25 below zero. For the Winter Weather Advisory, total snow accumulations of 3 to 5 inches. * WHERE...Essex County. * WHEN...For the Wind Chill Advisory, from 10 PM this evening to 1 PM EST Saturday. For the Winter Weather Advisory, from 1 PM Saturday to 1 AM EST Sunday. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 30 minutes. Plan on slippery road conditions in the snow. * ADDITIONAL DETAILS...The lowest wind chills will occur between 3 AM and 9 AM Saturday morning. Snow will begin after the noon hour and be heaviest during the late afternoon and early evening before ending around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Please allow extra time if travel is necessary. && $$ VTZ007-291030- /O.EXA.KBTV.WC.Y.0007.220129T0300Z-220129T1800Z/ Caledonia- Including the city of St. Johnsbury 323 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Caledonia County. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The lowest wind chills will occur between 3 AM and 9 AM Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NYZ034-035-VTZ001>003-005-006-008-009-016>018-291030- /O.CON.KBTV.WC.Y.0007.220129T0300Z-220129T1800Z/ Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans- Western Chittenden-Lamoille-Washington-Western Addison- Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Lake Placid, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Newport, Burlington, Johnson, Stowe, Montpelier, Middlebury, Vergennes, Enosburg Falls, Richford, Underhill, Bristol, and Ripton 323 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills as low as 25 below zero. * WHERE...Portions of central, northeast and northwest Vermont and northern New York. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will occur between 3 AM and 9 AM Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
681 WWUS41 KBTV 290840 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 340 AM EST Sat Jan 29 2022 VTZ004-291800- /O.CAN.KBTV.WC.Y.0007.000000T0000Z-220129T1800Z/ /O.CON.KBTV.WW.Y.0005.220129T1800Z-220130T0600Z/ Essex- Including the city of Island Pond 340 AM EST Sat Jan 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... ...WIND CHILL ADVISORY IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Essex County. * WHEN...From 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Plan on slippery road conditions and reduced visibilities along with areas of blowing snow. * ADDITIONAL DETAILS...Snow will begin after the noon hour and be heaviest during the late afternoon and early evening before ending around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ VTZ007-008-290945- /O.CAN.KBTV.WC.Y.0007.000000T0000Z-220129T1800Z/ Caledonia-Washington- Including the cities of St. Johnsbury and Montpelier 340 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IS CANCELLED... While temperatures will remain cold this morning, the lowest wind chills are expected to be in the 10 to 15 below range and not reach advisory criteria. $$ NYZ026>031-087-291800- /O.CON.KBTV.WC.W.0003.000000T0000Z-220129T1800Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ogdensburg, Potsdam, and Gouverneur 340 AM EST Sat Jan 29 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 to 40 below zero. * WHERE...Portions of northern New York. * WHEN...Through 1 PM EST today. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The lowest wind chills will occur before 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NYZ034-035-VTZ001>003-005-006-009-016>018-291800- /O.CON.KBTV.WC.Y.0007.000000T0000Z-220129T1800Z/ Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans- Western Chittenden-Lamoille-Western Addison-Eastern Franklin- Eastern Chittenden-Eastern Addison- Including the cities of Lake Placid, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Newport, Burlington, Johnson, Stowe, Middlebury, Vergennes, Enosburg Falls, Richford, Underhill, Bristol, and Ripton 340 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of north central and northwest Vermont and northern New York. * WHEN...Through 1 PM EST today. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will occur before 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
087 WWUS41 KBTV 291114 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 614 AM EST Sat Jan 29 2022 NYZ026>031-087-291800- /O.CON.KBTV.WC.W.0003.000000T0000Z-220129T1800Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ogdensburg, Potsdam, and Gouverneur 614 AM EST Sat Jan 29 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 to 40 below zero. * WHERE...Saint Lawrence, Franklin, and Clinton counties of New York. * WHEN...Through 1 PM EST today. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The lowest wind chills will occur before 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ VTZ004-291800- /O.CON.KBTV.WW.Y.0005.220129T1800Z-220130T0600Z/ Essex- Including the city of Island Pond 614 AM EST Sat Jan 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Essex County in Vermont. * WHEN...From 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Plan on slippery road conditions and reduced visibilities along with areas of blowing snow. * ADDITIONAL DETAILS...Snow will begin after the noon hour and be heaviest during the late afternoon and early evening before ending around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ NYZ034-035-VTZ001>003-005-006-009-016>018-291800- /O.CON.KBTV.WC.Y.0007.000000T0000Z-220129T1800Z/ Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans- Western Chittenden-Lamoille-Western Addison-Eastern Franklin- Eastern Chittenden-Eastern Addison- Including the cities of Lake Placid, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Newport, Burlington, Johnson, Stowe, Middlebury, Vergennes, Enosburg Falls, Richford, Underhill, Bristol, and Ripton 614 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of north central and northwest Vermont and Essex County in New York. * WHEN...Through 1 PM EST today. * IMPACTS...Wind chills this cold could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Lowest wind chills will occur before 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
453 WWUS41 KBTV 291745 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 1245 PM EST Sat Jan 29 2022 NYZ029>031-301000- /O.CAN.KBTV.WC.W.0003.000000T0000Z-220129T1800Z/ /O.NEW.KBTV.WC.W.0004.220129T1800Z-220130T1500Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Including the cities of Star Lake, Saranac Lake, Tupper Lake, and Dannemora 1245 PM EST Sat Jan 29 2022 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chill values will occur between 1 AM and 8 AM Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NYZ026>028-087-301000- /O.CAN.KBTV.WC.W.0003.000000T0000Z-220129T1800Z/ /O.NEW.KBTV.WC.Y.0008.220129T1800Z-220130T1500Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southwestern St. Lawrence- Including the cities of Massena, Malone, Plattsburgh, Ogdensburg, Potsdam, and Gouverneur 1245 PM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 25 degrees below zero. * WHERE...Northern St. Lawrence, Northern Franklin, Eastern Clinton and Southwestern St. Lawrence Counties. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The coldest wind chill values will occur between 1 AM and 8 AM Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ VTZ004-301000- /O.CAN.KBTV.WW.Y.0005.220129T1800Z-220130T0600Z/ /O.NEW.KBTV.WC.Y.0008.220129T1800Z-220130T1500Z/ Essex- Including the city of Island Pond 1245 PM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Essex County. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The coldest wind chill values will occur between 1 AM and 8 AM Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NYZ034-035-VTZ001>003-005-006-009-016>018-301000- /O.CAN.KBTV.WC.Y.0007.000000T0000Z-220129T1800Z/ /O.NEW.KBTV.WC.Y.0008.220129T1800Z-220130T1500Z/ Western Essex-Eastern Essex-Grand Isle-Western Franklin-Orleans- Western Chittenden-Lamoille-Western Addison-Eastern Franklin- Eastern Chittenden-Eastern Addison- Including the cities of Lake Placid, Port Henry, Ticonderoga, Alburgh, South Hero, St. Albans, Newport, Burlington, Johnson, Stowe, Middlebury, Vergennes, Enosburg Falls, Richford, Underhill, Bristol, and Ripton 1245 PM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 25 degrees below zero. * WHERE...Portions of central, northeast and northwest Vermont and northern New York. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The coldest wind chill values will occur between 1 AM and 8 AM Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ VTZ007-008-010>012-019-301000- /O.NEW.KBTV.WC.Y.0008.220129T1800Z-220130T1500Z/ Caledonia-Washington-Orange-Western Rutland-Windsor- Eastern Rutland- Including the cities of St. Johnsbury, Montpelier, Bradford, Randolph, Rutland, Springfield, White River Junction, East Wallingford, and Killington 1245 PM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 25 degrees below zero. * WHERE...Portions of central, northeast and southern Vermont. * WHEN...Until 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The coldest wind chill values will occur between 1 AM and 8 AM Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Jan 28, 12:23 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 28, 12:23 AM EST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1223 AM EST Fri Jan 28 2022 .SYNOPSIS... Clouds will continue to increase through this evening as a cold front approaches the region. The cold front moves through late tonight and Friday, resulting in snow showers overnight, with a dusting to a few inches expected. This cold front will also produce another round of bitterly cold wind chills for the North Country Friday night into Saturday. A coastal storm will bring light snowfall to eastern Vermont on Saturday. && .NEAR TERM /THROUGH SATURDAY/... As of 1207 AM EST Friday...Adjustments were mainly confined to increasing temperatures overnight before the frontal boundary begins to push through the region and increasing precipitation chances along the lake enhanced band primarily over Saint Lawrence County. Radar returns and surface observations are finally showing precipitation reaching the ground in portions of northern New York. Most consistent returns are over southern Saint Lawrence County along a southwest-northeast lake enhanced band. this is the favored area for 1-3 inches of snowfall tonight into Friday morning. Precipitation amounts have been small so far, but should increase as southwesterly flow deepens. Elsewhere, snowfall is not reaching the surface with dry air still modifying across the Champlain Valley. However, isolated locations, like Newport VT, are showing some flakes starting to fall on web cameras. Light snow totals of a dusting to less than an inch are still possible. Otherwise, winds on Lake Champlain were increased to better match latest observations. Some impacts to boating have been noted overnight with winds driving ice onshore and clogging some harbors on the Northwest side of the lake. Previous Discussion...Some minor adjustments were made to the onset of precipitation timing which is a little later than expected over western portions of northern New York. This is due to the very dry surface layer sublimating out snow prior to it reaching the surface since radar is showing light returns over the same area. Surface observations are supportive of moistening and farther west in New York light snowfall is reaching the ground. Overall, chances of light snow were pushed back only an by 1-2 hrs. Otherwise, the forecast remains on track for light snow to move through the region with main focus still northeast of Lake Ontario where 1-3 inches of snow is expected. Previous Discussion...Temperatures continue to gradually warm this afternoon, with many locations now in the mid and upper teens. This warming will continue through the evening, with little/no cooling overnight as strong south/southwest flow persists ahead of a cold front approaching from the northwest. Already seeing snow associated with a weak upper shortwave pushing eastward across Lake Ontario/western NY, and this activity will enter the St Lawrence Valley this evening. Looking upstream, this snow has been fairly light, but do expect we'll see some lake enhancement as the southwest winds blow along Lake Ontario. Hence the steadiest snow will fall across the St Lawrence Valley and into the Adirondacks and stream into the northern Greens overnight. The cold front begins to move into northern NY late tonight/early Friday morning, and as winds turn to the west, the lake enhancement and resultant snow showers will wind down for a time in the morning. However, there will be a bit of a resurgence in the afternoon, especially over the High Peaks region, as the front moves southward. Much drier and colder air follows, bringing showers to an end by the evening. Overall, snow totals will be highest downwind of Lake Ontario, where 1 to 3 inches are possible. Elsewhere, any snow accumulation will be an inch or less. There will be a wide range in high temperatures tomorrow given the daytime frontal passage. Much of northern NY/VT will see highs in the single digits to mid teens, while central/southern VT will top out in the 20s prior to the front's arrival. Tomorrow night will be yet another bitterly cold night as temperatures plummet to well below zero in the north, and into the positive/negative single digits in central/southern VT. North winds remain brisk overnight, so once again wind chills of -20F to -30F are expected, locally colder in the St Lawrence Valley and the northern Adirondacks. Wind chill headlines will likely be needed. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 315 PM EST Thursday...Overall no big changes in the forecast for the weekend with the North Country just a bystander watching a potential monster Nor'Easter passing to our east. While there remains much uncertainty in the exact track of the low, there is good consensus among deterministic and ensemble guidance that there's little chance of moderate accumulating snow across the forecast area, but there's still a chance of a couple inches across eastern Vermont. In a turn of events from yesterday, the GFS is now the most eastward outlier of all guidance with no snow forecast in the BTV CWA, while other guidance is as high as 3-7" across Vermont. Given the success of the GFS here so far this winter we don't want to completely throw it out, nor lean to much towards the westward outliers, so our official forecast will highlight a high chance of 1-3" east of the Green Mountains Saturday, with nothing westward. Widespread dry conditions follow for the remainder of the weekend as surface high pressure builds in, but we remain under the influence of an upper trough yet to exit the region so skies will remain partly to mostly cloudy. Of other note through the period will be temperatures and wind chills. Starting the day on Saturday, low temps in the single digits to teens/20s below zero across the north will continue to produce dangerously cold wind chills as low as -30F through mid-day, with highs only expected in the single digit above zero in the afternoon. While not as cold as Friday night, Saturday night will see another round of sub-zero temperatures, and winds remain brisk in the 8- 15mph range with more -15F to -25F wind chill readings expected. Sunday finally sees some reprieve as winds slacken and temps warm into the teens, with lows Sunday night only in the single digits above/below zero. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EST Thursday...Highlight for next week will be a welcomed warmup, but perhaps a little too warm, so much so that there could be some hydro impacts, though likely limited. Aforementioned surface high pressure will dominate the period as it drifts over the northern Atlantic, supplying a warm southerly flow originating in the Gulf of Mexico. As an upper ridge becomes amplified over the East Coast, temperatures will warm from the 20s on Monday, to 30s Tuesday, and 40s for Wednesday and Thursday. Lows follow suit in the single digits Monday night, to 20s Tuesday night and 20/30s Wednesday night and it'll be the Wed/Thu 24-48 period of above freezing temperature that could potentially break up some thinner river ice. Currently our forecast wouldn't support any widespread issues, but there remains some potential for warmer temperatures which could put our total thawing degree hours into more critical levels. Additionally, a modest rainfall along a cold front passage Thursday would add to this threat, but being a week away we'll just keep watch for now. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Through 06z Saturday...Ceilings are beginning to lower across northern New York with MVFR expected to spread west to east 03-12Z. Best chances for IFR conditions will be at SLK in the 06-12Z time range. Snow amounts will generally be light and less than 1 inch for terminals. CIGs will begin to improve, again west to east, 12-21Z as winds switch northerly behind a passing surface boundary. Otherwise, breezy south winds will continue overnight until around 09-12Z for MSS/SLK, 12-16Z for BTV/PBG/RUT/EFK/MPV when FROPA occurs and winds swing westerly then northwesterly. Outlook... Saturday: VFR. Chance SN. Saturday Night: VFR. Slight chance SN. Sunday: VFR. NO SIG WX. Sunday Night: VFR. NO SIG WX. Monday: Mainly VFR, with local MVFR possible. NO SIG WX. Monday Night: VFR. NO SIG WX. Tuesday: Mainly VFR, with local MVFR possible. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hastings NEAR TERM...Boyd/Hastings/Neiles SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...Boyd/Hastings/Neiles
Hazardous weather outlook, Jan 27, 9:02 AM EST, 18 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 902 AM EST Thu Jan 27 2022 NYZ026>031-034-035-087-VTZ001>012-016>019-281415- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 902 AM EST Thu Jan 27 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:30 AM EST | Wind Chill Advisory | BTV | Essex | 33 hr |
Nearby
Wind Chill Warnings in New York, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.